I'm a new member
Posted 31 March 2008 - 05:57 PM
I'm very thankful to have found this site. I believe support is extremely helpful during tough times - for me - the withdrawls of getting off cymbalta. Fortunately, I wasn't aware that so many folks had such severe symptoms when getting off it. I assumed I would experience the same symptoms as when I began taking it - mild nausea, slight headache, & minor intenstinal upset; although, I figured those symptoms would be a bit more intense, since I was going to do it cold turkey, not tappering it down, as is recommended.
Today is my 3rd day w/out 60 mg. of Cymbalta. I've been taking 60 mg. Cymbalta for about 18 months or so, prior to that I was on Lexapro for many years, & Zoloft prior to that. Anyway.... the first day w/out Cymbalta, I really didn't notice too much - in fact, that's when I decided I'd simply go off it cold turkey (little did I know what was to come). The 2nd day, I experienced fairly severe irritability & nausea, along with that brain fog stuff. Towards evening came occasional boughts of crying accompanied by strong feelings of sadness. Also, in the evening I had an overwhelming desire to sleep, which struck me as odd, since I take Adderall (amphetamine) for ADD & I knew it hadn't worn off yet. I did end up going to bed early 9 p.m. and DID have the most terrifying nightmares, though they did not awaken me. Day 3 - I awoke today feeling VERY unrested, nauseated, dizzy, & just plain awful. I took Adderall as usual, but it did nothing to the desire to sleep, so I induldged and went back to sleep. While the sleep was a nice way to escape the yucky physical feelings, there was a negative trade off, as again, my dreams were very vivid and not very nice - not as bad as during the night. I ate lunch, felt yucky, went back to bed for a few hours, woke up feeling extremely out of sorts - the brain fog thing, dizzy, nausea - but fortunately, no intense sadness or irritibility.
I appreciate you'all hearing me babble on..... I realize that all of us are different and we'all may or may not expereince some of these symptoms. As someone else said in a post, I wish I knew how long I'd be experiencing these symptoms. Of course, I could choose to think thoughts like "oh.... I'll never feel better" or "I just can't stand feeling this way", which would only result in my feeling hopeless and depressed. Instead, I choose to read some of your'all's post and realize the truth which is "I don't know how long these symptoms will last. They may be less tomorrow. They may be all gone tomorrow or who knows when....." resulting in me feeling a bit more optomistic. It really helps to hear from you'all who have made it through to the other side.
Thanks again for hearing me!!
Posted 01 April 2008 - 03:06 AM
Are you working with your doctor? You should probably loop him/her in, just in case you get to a point where the withdrawal is intolerable. That way they will be prepared to help you more quickly.
I'm glad you've been reading the posts, that way you can see what others have done to help them along the way. Some are taking low doses of other antis, some use supplements, etc.
I'm on day 30, and still hit the occasional bump. The dreams that you describe were by far one of my worse complaints and they scared me to death! I became afraid to even try to sleep. They aren't as frequent now, which is great. I'm even noticing that the emotional swings are not quite as severe, and could almost be described as within "normal" range, whatever that might be.
I'm glad you found this site too; I think you will find that it is very comforting to read the posts when you are having a rough time. Good Luck, and please keep posting your updates!
Posted 01 April 2008 - 07:06 AM
So if you are feeling really bad, please, work with your doctor and talk over the reasons that you no longer wish to take Cymbalta. And tell your friends and family so they can watch over you. Make sure you have live and in person friends/family/doctor support working with you so that you can be safe with yourself and body. Of course you can post here and vent or report good news, but the people who see you on a daily basis need to know that you have stopped taking the Cymbalta so they can look over you and support you on this journey.
60 mg to nothing is a huge drop and I hope you are able to bounce back from that on your own. You know yourself and your body. If today is better than yesterday, you might be one of the lucky ones who can come off of this and have your chemistry quickly readjust. :mrgreen:
0 user(s) are reading this topic
0 members, 0 guests, 0 anonymous users